7 doctors weighed in:
Caffeine after focalin (dexmethylphenidate)? Will I get too shaky or jittery?
7 doctors weighed in

Dr. Carlos Barrios
Pediatrics - Psychiatry
3 doctors agree
In brief: You could
There is a concern of interaction since both are stimulants.
At the very least space out as much as possible your ingestion of either and speak to your psychiatrist about other strategies if you are unable to give up caffeine.

In brief: You could
There is a concern of interaction since both are stimulants.
At the very least space out as much as possible your ingestion of either and speak to your psychiatrist about other strategies if you are unable to give up caffeine.
Dr. Carlos Barrios
Dr. Carlos Barrios
Thank
Dr. Jeff Jacobs
Pediatrics - Psychiatry
3 doctors agree
In brief: Maybe
Both are central nervous system stimulants.
Either has the potential to cause tremors (shakiness) alone, and when ingested together have a higher chance of causing a side effect of tremors.

In brief: Maybe
Both are central nervous system stimulants.
Either has the potential to cause tremors (shakiness) alone, and when ingested together have a higher chance of causing a side effect of tremors.
Dr. Jeff Jacobs
Dr. Jeff Jacobs
Thank
Dr. Samuel Miles
Psychiatry
3 doctors agree
In brief: Maybe
Both Focalin (dexmethylphenidate) and caffeine can cause shakiness.
Combining the 2 increases the probability. Try small amounts of coffee or tea to check your tolerance.

In brief: Maybe
Both Focalin (dexmethylphenidate) and caffeine can cause shakiness.
Combining the 2 increases the probability. Try small amounts of coffee or tea to check your tolerance.
Dr. Samuel Miles
Dr. Samuel Miles
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors